Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Albuquerque, NM

May 22, 2014Harding County, Quay County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2014, 2:37 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 2:37 PM MDT (20:37 UTC)
Expired
May 22, 2014, 3:30 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Quay County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 120 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:30 PM MDTHIGH SUST WINDS 6511 S Amistad, NM
May 22, 3:30 PM MDTTSTM WND GST 6511 S Amistad, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 11:53 AM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS55 KABQ 222037
SVRABQ
NMC021-037-059-222130-
/O.NEW.KABQ.SV.W.0007.140522T2037Z-140522T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES WEST OF NARA VISA...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYDEN...
  AMISTAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3575 10379 3600 10364 3601 10315 3581 10304
      3542 10309 3533 10331 3553 10376
TIME...MOT...LOC 2037Z 193DEG 16KT 3558 10345

$$
2 follow-up statements
449 
WWUS55 KABQ 222057
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT THU MAY 22 2014

NMC021-037-059-222130-
/O.CON.KABQ.SV.W.0007.000000T0000Z-140522T2130Z/
HARDING NM-QUAY NM-UNION NM-
257 PM MDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN UNION...NORTHEASTERN QUAY AND SOUTHEASTERN HARDING
COUNTIES...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES SOUTH OF ROSEBUD...OR ABOUT 17 MILES WEST OF NARA
VISA...MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYDEN...
  AMISTAD...
  HIGHWAY 54 BETWEEN LOGAN AND NARA VISA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3575 10379 3600 10364 3601 10315 3581 10304
      3542 10309 3533 10331 3553 10376
TIME...MOT...LOC 2057Z 191DEG 17KT 3570 10339

$$
946 
WWUS55 KABQ 222130
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT THU MAY 22 2014

NMC021-037-059-222140-
/O.EXP.KABQ.SV.W.0007.000000T0000Z-140522T2130Z/
HARDING NM-QUAY NM-UNION NM-
330 PM MDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION...
NORTHEASTERN QUAY AND SOUTHEASTERN HARDING COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3575 10379 3600 10364 3601 10315 3581 10304
      3542 10309 3533 10331 3553 10376
TIME...MOT...LOC 2057Z 191DEG 17KT 3570 10339

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:53 AM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 22, 11:53 AM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MDT THU MAY 22 2014

.AVIATION...
18Z TAF CYCLE
MUCH MORE ACTIVE WEATHER IS ALREADY UNFOLDING OVER EASTERN HALF OF
NEW MEXICO...AND THIS WILL BE THE CASE THROUGH THE NEXT 24 HOURS.
STORMS ARE ALREADY ERUPTING...AND SHOULD BE SCATTERED TO NUMEROUS
EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE EARLY EVENING. SOME
STORMS WILL BE SEVERE WITH HAIL AND GUSTS TO 50 KT. STORMS ARE
EXPECTED TO DECREASE IN COVERAGE BY EARLY TO MID EVENING...BUT
ENOUGH INSTABILITY MAY KEEP A FEW STORMS GOING WELL INTO THE
OVERNIGHT. ANY STORMS WILL BE CAPABLE OF BRIEFLY REDUCING
CEILINGS AND VISIBILITIES TO MVFR OR IFR CATEGORIES. WEST OF THE
CENTRAL MOUNTAIN CHAIN STORM ACTIVITY WILL BE MUCH MORE ISOLATED
AND LESS ORGANIZED WITH GUSTY WINDS BEING THE PRIMARY THREAT.
AFTER A LATE OVERNIGHT AND EARLY MORNING LULL...MORE ACTIVITY IS
EXPECTED TO DEVELOP FRIDAY.

52

&&

.PREV DISCUSSION...404 AM MDT THU MAY 22 2014...
...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE PLAINS
TODAY WITH SCATTERED TO ISOLATED DRY THUNDERSTORMS ACROSS THE WEST...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS
MORNING WILL DRIFT SLOWLY EASTWARD OVER NORTHERN NEW MEXICO OVER
THE HOLIDAY WEEKEND. THE SYSTEM IS ALREADY DRAWING ABUNDANT LOW
LEVEL MOISTURE INTO NEW MEXICO FROM THE SOUTHEAST...AND THIS WILL
FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
THROUGH SATURDAY. SOME THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS
OF THE PLAINS TODAY...FRIDAY AND SATURDAY. MUCH OF THE RAIN WEST
OF THE CENTRAL MOUNTAIN CHAIN WILL EVAPORATE BEFORE REACHING THE
GROUND TODAY...BUT WESTERN AREAS WILL ALSO MOISTEN UP AFTER TODAY AS
THE UPPER LOW APPROACHES. PRECIPITATION CHANCES WILL BEGIN TO
TREND DOWNWARD SATURDAY NIGHT AS THE SYSTEM PULLS DRIER AIR INTO
THE AREA FROM THE SOUTHWEST.

&&

.DISCUSSION...
WPC PROGS DEPICT NEARLY 2 INCHES OF RAIN ALONG THE EASTERN BORDER
OF THE FORECAST AREA TODAY THROUGH THE HOLIDAY WEEKEND...WITH LOCALLY
OVER 1 INCH IN THE NORTHERN MOUNTAINS. LIGHTER AND SPOTTIER
PRECIPITATION IS EXPECTED TOWARD THE SOUTHWEST CORNER OF THE
FORECAST AREA. OF PARTICULAR CONCERN DURING THE AFTERNOONS AND
EVENINGS TODAY THROUGH SATURDAY WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS PARTS OF THE EASTERN PLAINS DUE TO FAVORABLE
SHEAR AND INSTABILITY WITH THE APPROACHING UPPER LOW. THE RISK OF
SEVERE WEATHER SHOULD SHIFT EAST OF THE FORECAST AREA SUNDAY AS A
DRY SLOT MOVES OVER SOUTHERN AND EASTERN AREAS FROM THE SOUTHWEST.

AT THIS TIME...MODELS SHOW SOME OF THE MOST WIDESPREAD
PRECIPITATION FOR CENTRAL PARTS OF THE STATE...INCLUDING THE
ALBUQUERQUE AND SANTA FE AREAS...OCCURRING FRIDAY NIGHT AND
SATURDAY. EAST CANYON WINDS COULD BECOME STRONG AT TIMES THIS
AFTERNOON THROUGH SATURDAY NIGHT DUE TO GUSTY THUNDERSTORM
OUTFLOWS AND LOW LEVEL CONVERGENCE TOWARD THE SLOWLY APPROACHING
UPPER LOW.

LINGERING ROUNDS OF CONVECTION SHOULD FAVOR NORTHERN AREAS SUNDAY
THROUGH MONDAY DUE TO MOISTURE WRAPPING AROUND THE SLOWLY EXITING
UPPER LOW. A BACK DOOR COLD FRONT LOOKS TO PROVIDE AN EXTRA
FOCUSING MECHANISM ACROSS THE NE MONDAY...THEN POSSIBLE FARTHER
SOUTH MONDAY NIGHT. A RIDGE OF HIGH PRESSURE CROSSING ALOFT SHOULD
PROVIDE A LULL IN THUNDERSTORM ACTIVITY TUESDAY...BUT THE MIDDLE
TO LATTER PART OF THE COMING WORK WEEK MAY BRING ANOTHER UPTICK IN
SHOWERS AND STORMS AS A MOIST BACK DOOR COLD FRONT MOVES INTO THE
AREA AND ANOTHER UPPER LEVEL TROUGH DEEPENS WEST OF NEW MEXICO.

44

&&

.FIRE WEATHER...
DRY LIGHTNING THREAT PORTIONS OF CENTRAL AND WESTERN NEW MEXICO
THIS AFTERNOON AND EVENING FOLLOWED BY AN EXTENDED STRETCH OF
ELEVATED RH...COOLER TEMPERATURES AND INCREASED CHANCES OF WETTING
PRECIP FRIDAY THROUGH THE HOLIDAY WEEKEND. WARMER AND LESS ACTIVE
PATTERN EARLY NEXT WEEK.

LARGE-SCALE PATTERN WILL CONTINUE TO FAVOR SIGNIFICANT AIR MASS
MOISTENING IN THE NEAR TERM...AS BOUNDARY LAYER WINDS FROM THE SOUTH
AND SOUTHEAST CONTINUE TO TRANSPORT HIGHER DEW POINT AIR NORTH AND
INCREASINGLY WESTWARD. FORECAST MODELS REMAIN IN GOOD AGREEMENT ON
THE SLOWLY EVOLVING PATTERN ALOFT.  AN EXPANSIVE UPPER LOW TO SLOWLY
TRACK EAST OVER SOUTHERN ARIZONA FRIDAY/FRIDAY NIGHT BEFORE SLOWLY
PIVOTING NORTHEAST AND TRACKING TOWARD NORTHERN NEW MEXICO AND
SOUTHERN COLORADO SATURDAY/SATURDAY NIGHT.

OUTFLOW BOUNDARIES FROM AN INITIAL ROUND OF SHOWERS/THUNDERSTORMS ON
THE EASTERN PLAINS LATE WEDNESDAY ENHANCED AN EASTERLY PUSH OF MORE
HUMID AIR INTO THE UPPER/MIDDLE RIO GRANDE VALLEY AND SANTA FE METRO
AREA EARLIER THIS MORNING. A NEAR REPEAT PERFORMANCE IS EXPECTED
TONIGHT WITH EVEN STRONGER GAP WINDS...AS SHOWER AND THUNDERSTORM
CLUSTERS BECOME MORE NUMEROUS AND ORGANIZED EAST OF THE CENTRAL
MOUNTAIN CHAIN LATER TODAY AND INTO THE EVENING.  EVEN MORE
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY AND
FRIDAY NIGHT.

A CHALLENGING ASPECT OF THE NEAR TERM FORECAST WILL BE GAUGING HIGH
BASED SHOWER/DRY THUNDERSTORM TRENDS WEST OF THE CENTRAL MOUNTAIN
CHAIN THIS AFTERNOON AND EVENING.  WE HAVE INCREASED THE COVERAGE OF
HIGH BASED ACTIVITY PARTICULARLY WESTERN HIGH TERRAIN AREAS MAINLY
WC/SW WHICH WILL COME UNDER AN INCREASINGLY DIFFLUENT FLOW PATTERN
ALOFT LATE TODAY AND INTO THE EVENING. FOOTPRINTS OF WETTING
RAINFALL IF ANY WILL BE VERY SMALL AND THUS WE ARE INCLUDING LAL 6
FOR PORTIONS OF ZONES 102...105 AND 109 WHERE CONFIDENCE IS HIGHEST
FOR AT LEAST LOW END SCATTERED COVERAGE.  THERE WILL BE A REGION OF
HYBRID...OR MIXED WET/DRY...STORMS BETWEEN THE RIO GRANDE VALLEY AND
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WHERE A HEIGHTENED CONCERN
FOR SOME DRY LIGHTNING WILL EXIST AS WELL PARTICULARLY FROM THE
CENTRAL HIGH PLAINS SOUTHWARD. GIVEN THE MARKED TREND TOWARD MORE
WET THAN DRY WILL NOT HIGHLIGHT THIS AREA WITH LAL 6.

OTHERWISE...AFTER TODAY/S ROUND OF DIURNAL CONVECTION SLOWLY WANES
AFTER SUNSET...WETTING PRECIP CHANCES WILL RAPIDLY TREND UPWARD FOR
CENTRAL/WESTERN AREAS FRIDAY AND SATURDAY. DRY SLOT IMPACTS MAY
BEGIN  TO APPEAR FOR SW/SC AREAS THIS WEEKEND...BUT GENERALLY SOUTH
OF OUR AREA.  ALSO WORTH NOTING THERE WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS ACROSS THE PLAINS EACH DAY...WITH STRONG STORMS
LIKELY AS FAR WEST AS THE CENTRAL MOUNTAIN CHAIN IF NOT PORTIONS OF
THE RIO GRANDE VALLEY.  LATE NIGHT THUNDERSTORMS ARE A GOOD BET
TONIGHT INTO FRIDAY MORNING...AND AGAIN SATURDAY MORNING.

THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH IN COVERAGE SUNDAY AND
MORESO MONDAY. HOWEVER...AS THE TROUGH ALOFT PASSES OVER NORTHERN
NEW MEXICO SUNDAY FOLLOWED BY A NORTHWEST FLOW ALOFT ON MEMORIAL
DAY...DAYTIME HEATING AND RESIDUAL MOISTURE WILL RESULT IN AN
UNSTABLE ATMOSPHERE BOTH DAYS WITH ISOLATED TO SCATTERED
THUNDERSTORMS EXPECTED. WRAP AROUND MOISTURE WILL IMPACT THE WESTERN
AND NORTHERN MOUNTAINS FOR A MORE SUSTAINED PERIOD SUN-MON AND
WETTING PRECIP LOOKS TO REMAIN FAIRLY WIDESPREAD DURING THIS
PERIOD. KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 22, 7:20 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 AM MDT THU MAY 22 2014

UPDATED SLIGHT RISK AREA FOR TODAY

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
720 AM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CENTRAL
MOUNTAIN CHAIN TODAY WITH THE GREATEST RISK FOR LARGE HAIL AND
DAMAGING WINDS ACROSS EASTERN DE BACA...CHAVES...ROOSEVELT...CURRY
AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING ACROSS CHAVES...EASTERN LINCOLN...DE BACA...SOUTHEAST
GUADALUPE...QUAY...CURRY AND ROOSEVELT COUNTIES...WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS
EVENING...FRIDAY AFTERNOON AND EVENING AND SATURDAY AFTERNOON AND
EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 22, 1:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT THU MAY 22 2014

NMZ532>534-222015-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
145 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND NORTHEASTERN GUADALUPE COUNTIES THROUGH 215 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTOYA...OR ABOUT 20 MILES WEST OF
TUCUMCARI...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MONTOYA.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 301 AND 320...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3535 10413 3517 10393 3495 10391 3499 10429
TIME...MOT...LOC 1946Z 183DEG 17KT 3509 10406
Special weather statement, May 22, 1:56 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT THU MAY 22 2014

NMZ538-222030-
CHAVES COUNTY PLAINS-
156 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 230
PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CAPROCK...OR ABOUT 36 MILES
NORTHWEST OF LOVINGTON...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MESCALERO SAND DUNES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3339 10372 3338 10376 3318 10375 3318 10397
      3351 10402 3352 10371 3340 10371
TIME...MOT...LOC 1955Z 180DEG 20KT 3333 10382
Special weather statement, May 22, 2:03 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT THU MAY 22 2014

NMZ532-222030-
EASTERN SAN MIGUEL COUNTY-
203 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL COUNTY THROUGH
230 PM MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF TUCUMCARI...MOVING NORTH AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN SAN MIGUEL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3527 10372 3528 10393 3550 10404 3556 10399
      3561 10385 3554 10380
TIME...MOT...LOC 2004Z 187DEG 18KT 3542 10379
Special weather statement, May 22, 2:05 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT THU MAY 22 2014

NMZ537-539-222030-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-
205 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN AND
WESTERN DE BACA COUNTIES THROUGH 230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAMON...OR ABOUT 34 MILES SOUTHEAST OF
VAUGHN...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...STATE HIGHWAY 285 NEAR RAMON
AND RURAL AREAS OF WESTERN DE BACA COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3412 10473 3420 10497 3435 10494 3435 10489
      3437 10490 3447 10490 3447 10489 3436 10449
TIME...MOT...LOC 2004Z 200DEG 18KT 3425 10481
Local storm report, May 22, 2:09 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND GST     3 W LOGAN               35.37N 103.46W
05/22/2014  M64 MPH          QUAY               NM   APRSWXNET/CWOP

&&

EVENT NUMBER ABQ1400943

JF
Special weather statement, May 22, 2:33 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU MAY 22 2014

NMZ532>534-222100-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
233 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND EXTREME EASTERN GUADALUPE COUNTIES THROUGH 300 PM MDT...

AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTOYA...OR ABOUT 20 MILES SOUTHWEST OF
TUCUMCARI...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TUCUMCARI AND MONTOYA.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 307 AND 331...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3524 10411 3518 10370 3493 10395 3493 10420
TIME...MOT...LOC 2034Z 193DEG 16KT 3504 10403

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:46 AM MDTSpecial Weather StatementABQGuadalupe29 min
May 22, 12:04 PM MDTSpecial Weather StatementABQMora26 min
May 22, 12:06 PM MDTSpecial Weather StatementABQHarding24 min
May 22, 12:25 PM MDTSpecial Weather StatementABQSan Miguel35 min
May 22, 12:33 PM MDTSpecial Weather StatementABQHarding27 min
May 22, 12:37 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel53 min
May 22, 12:40 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union65 min
May 22, 12:46 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel59 min
May 22, 12:57 PM MDTSevere Thunderstorm WarningABQColfax, Union63 min
May 22, 1:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 22, 1:15 PM MDTSpecial Weather StatementABQSan Miguel30 min
May 22, 1:21 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel54 min
May 22, 1:24 PM MDTSpecial Weather StatementABQColfax36 min
May 22, 1:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel61 min
May 22, 1:33 PM MDTSpecial Weather StatementABQColfax27 min
May 22, 1:37 PM MDTSpecial Weather StatementABQMora23 min
May 22, 1:39 PM MDTSpecial Weather StatementABQSan Miguel36 min
May 22, 1:40 PM MDTSpecial Weather StatementABQHarding35 min
May 22, 1:45 PM MDTSpecial Weather StatementABQQuay30 min
May 22, 1:56 PM MDTSpecial Weather StatementABQ34 min
May 22, 2:33 PM MDTSpecial Weather StatementABQQuay27 min
May 22, 2:54 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:17 PM MDTSpecial Weather StatementABQLincoln28 min
May 22, 3:23 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 3:24 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:35 PM MDTSpecial Weather StatementABQQuay25 min
May 22, 3:43 PM MDTSevere Thunderstorm WarningABQQuay62 min
May 22, 3:57 PM MDTSpecial Weather StatementABQChaves, De Baca, Quay33 min
May 22, 4:07 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 22, 4:08 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel112 min
May 22, 4:36 PM MDTSpecial Weather StatementABQGuadalupe24 min
May 22, 4:38 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 4:42 PM MDTSpecial Weather StatementABQQuay33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.